Jump to content
CrazyBoards.org

Recommended Posts

I started taking Lamictal in January for bipolar 2, and after an up and down start, found it worked quite well. I have been charting my moods, and I am having a big drop in mood at the end of my cycle, which seems to be getting a bit worse each month. My husband, (who doesn't fuss too often) is worried about me getting alot lower than I have for months, though it only seems to be for a week or so, but then I feel normal (well, more normal...) Before I was diagnosed, I had irregular ups and downs, and had possibly thought that PMS was a bit of an overreaction. Has anyone had experience with this and Lamictal? (Or in general) I'm not sure if its a cause or effect, or just something I never linked up before, and probably not helped by babies and breastfeeding.

I have an appointment next Monday with my regular doctor, but I'm not sure if he is all that comfortable with possibly hormonal females, at leased based on most of his jokes...

Link to comment
Share on other sites

I have never had this problem with Lamictal.  My moods are up and down, and during the end of my cycle is included.  My moods could be anything ... Sometimes good, sometimes bad.  That's not to say your moods aren't related.  Just saying that I haven't found mine to.

 

Are you on any other medication/s?  If you don't feel comfortable bringing this up with your regular DR, do you have a psychiatrist (pdoc) you can talk to about it, or specifically an OB/GYN?

Link to comment
Share on other sites

It took me a few months to reach my current target dose of lamotrigine, and I've seen no discernible impact on how I feel just before my period starts. If pressed, I'd say that there might be a slight improvement in my typical PMS behaviour and feelings, but I'd personally be hesitant to apply a cause and effect reason to that and say that it's the lamotrigine.  Everything I've read and been told about the med is that it's supposed to have particular efficacy for bipolar depression.  If you're still cycling into a depressive state I'd say it's time to discuss it with your doctor (your psychiatrist, if you're seeing one).  It could be a dosing issue, some way you're reacting to the med, or there may just be other factors at play here - I don't want to guess and possibly give you the wrong information.

Edited by MiaB
Link to comment
Share on other sites

When my meds aren't quite doing the job I have breakthrough PMS but when I am stable I don't think it's out of the range of normal. I was like that on Lamictal/Wellbutrin combo, it just wasn't enough to stabilize me so he added Seroquel. Much better.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...